Heavy Snow, Central Oregon
- When
- December 19, 3:00 PM PST to December 20, 8:00 AM PST
- Where
- Central Oregon forecast zone
- Reported by
- Trained Spotter
An upslope flow and abundant moisture produced heavy snow over southwest Deschutes County and Grant County. Snowfall in inches included 9 miles west of LaPine (7), 3 miles west northwest of LaPine (6), LaPine (5), 7 miles south southeast of Fox, Granite (11).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
An upslope flow and abundant moisture produced heavy snow over southwest Deschutes County and Grant County. Snowfall in inches included 9 miles west of LaPine (7), 3 miles west northwest of LaPine (6), LaPine (5), 7 miles south southeast of Fox, Granite (11).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 19, 2:25 PM PST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 225 PM PST WED DEC 19 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...SATELLITE IMAGERY SHOWS A WEATHER SYSTEM MOVING INTO THE PACIFIC NORTHWEST. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS CURRENTLY JUST OFF SHORE AND IS EXPECTED TO MOVE INLAND AND OVER THE AREA TONIGHT. PRECIPITATION IS GRADUALLY INCREASING OVER THE AREA AHEAD OF THE FRONT. WITH THE WARM TEMPERATURES...LOWER LOCATIONS ARE RECEIVING RAIN WHILE HIGHER ELEVATIONS ARE RECEIVING SNOW. EXPECT THE SNOW LEVELS TO LOWER OVERNIGHT AS COLDER AIR BEHIND THE COLD FRONT MOVES INTO THE REGION. PRECIPITATION AMOUNTS IN CENTRAL OREGON WILL BE ENOUGH FOR 3 TO 5 INCHES OF ADDITIONAL SNOW AND THUS A SNOW ADVISORY WILL BE ISSUED FOR TONIGHT INTO TOMORROW MORNING. TEMPERATURES WILL COOL AFTER SUNDOWN IN THIS AREA AND ALLOW FOR SNOW TO ACCUMULATE. WINDS AROUND THE REGION WILL BE BREEZY TO WINDY THIS EVENING BEFORE DECREASING OVERNIGHT. A TROUGH OF LOW PRESSURE WILL KEEP A CHANCE OF PRECIPITATION OVER THE AREA TOMORROW AND WINDS WILL BECOME WEST TO NORTHWEST. THIS WILL ALLOW FOR UPSLOPE SHOWERS ACROSS THE MOUNTAINS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. TEMPERATURES WILL BE 5 TO 10 DEGREES COOLER THAN TODAY. WINDS WILL ALSO INCREASE DURING THE DAY WITH BREEZY CONDITIONS EXPECTED. THE TROUGH WILL MOVE TO THE EAST THURSDAY NIGHT AND A RIDGE WILL BUILD INTO THE AREA ON FRIDAY. PRECIPITATION CHANCES WILL DECREASE ACROSS THE REGION WITH DRY CONDITIONS EXPECTED IN THE LOWER ELEVATIONS. MOIST CONDITIONS COULD LEAD TO THE DEVELOPMENT OF MORNING FOG ACROSS THE BASIN AND AREA VALLEYS FRIDAY MORNING. DK .LONG TERM...SATURDAY THROUGH WEDNESDAY...AN OCCLUDED FRONT WILL MOVE THROUGH THE PACIFIC NORTHWEST SATURDAY. THE EFFECT OF THE CASCADES WILL DISRUPT FRONTAL CHARACTERISTICS AND LIMIT PRECIPITATION TO THE EAST. THIS WILL RESTRICT HIGH POPS TO SLOPOVER PRECIPITATION NEAR THE CREST ON SATURDAY. THE UPPER LEVEL TROUGH WILL KEEP A CHANCE OF PRECIPITATION OVER EASTERN WASHINGTON AND OREGON SATURDAY NIGHT AND SUNDAY MORNING. THERE WILL BE A BRIEF BREAK BEFORE THE NEXT SYSTEM MOVES THROUGH SUNDAY NIGHT AND MONDAY MORNING. KEPT LOW POPS SUNDAY OVER THE PRECIPITATION SHADOWED LOWER COLUMBIA BASIN DUE TO SOME UNCERTAINTY IN TIMING...EVEN THOUGH I AM CERTAIN THERE WILL BE A BREAK. THE JETSTREAM WITH THE SUNDAY NIGHT AND MONDAY SYSTEM WILL BE FARTHER SOUTH ALLOWING BETTER DYNAMIC SUPPORT...SO PREDICTING LIKELY TO HIGH CHANCE POPS SUNDAY NIGHT OVER THE ENTIRE CWA. THERE WILL BE A PERSISTENT SOUTHERLY WIND SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING AHEAD OF THE FRONT...SO SNOW LEVELS WILL REMAIN 1500-4000 FEET OVER EASTERN WASHINGTON AND OREGON...WITH THE LOWEST LEVELS IN THE YAKIMA AND KITTITAS VALLEYS WHERE UPSLOPE CONDITIONS WILL KEEP COLDER AIR OVER THE VALLEYS. THIS SETUP USUALLY PRODUCES WINDY CONDITIONS OVER THE SOUTHERN GRANDE RONDE VALLEY AND POSSIBLY THE HIGHER ELEVATIONS IN WALLOWA COUNTY. AFTER THE FRONT PASSES MONDAY COOLER AND DRIER AIR WILL BE OVER THE AREA AS A TRANSIENT RIDGE MOVES OVER THE PACIFIC NORTHWEST TUESDAY. ANOTHER SYSTEM WILL MOVE THROUGH TUESDAY NIGHT AND WEDNESDAY...WITH MORE UNCERTAINTY IN TIMING AND STRENGTH AS GFS HAS A SLOWER AND MORE AMPLIFIED SYSTEM THAN THE ECMWF. COONFIELD && .AVIATION...EXPECT MAINLY LOW END VFR WITH PERIODS OF MVFR CIGS NEAR SHOWERS WHEN VISIBILITY MAY DECREASE IN -SHSN. SOME CLEARING BEHIND WAVE 14-18Z TOMORROW WITH MID CLOUDS LINGERING INTO AFTERNOON AT PDT AND ALW. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 37 40 28 33 / 50 20 10 10 ALW 39 43 30 33 / 50 20 10 10 PSC 35 44 27 33 / 50 20 10 10 YKM 30 39 22 30 / 50 20 10 10 HRI 35 42 26 34 / 50 20 10 10 ELN 27 35 20 29 / 60 20 10 10 RDM 30 36 17 31 / 70 60 20 10 LGD 34 38 23 29 / 60 40 20 10 GCD 32 36 23 26 / 60 50 20 10 DLS 35 43 30 39 / 60 30 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...SNOW ADVISORY UNTIL 11 AM PST THURSDAY FOR ORZ043. WA...NONE. && TI:YGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 84/76/76
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
155 PM PST WED DEC 19 2007
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-201415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
155 PM PST WED DEC 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
SNOW
CENTRAL OREGON
LOW PRESSURE SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST BRINGING
RAIN/SNOW AND WINDY CONDITIONS. THE MOUNTAINS WILL RECEIVE SEVERAL
INCHES OF SNOW ACCUMULATION ALONG WITH GUSTY SOUTHWEST WINDS. A SNOW
ADVISORY HAS BEEN ISSUED FOR CENTRAL OREGON THROUGH THURSDAY
MORNING. PLEASE REFER TO PRODUCT ID PDXWSWPDT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ACTIVE WEATHER PATTERN WILL CONTINUE WITH FRONTS MOVING ACROSS THE
REGION EVERY FEW DAYS BRINGING RAIN AND SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT INTO THURSDAY FOR CENTRAL
OREGON.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64934, 65469.